Alert archive / Missouri / Snow Squall Warnings in 2026
Snow Squall Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this snow squall warning at Jan 16, 2026, 2:54 PM CST for 8 counties in Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2026, 2:54 PM CST (20:54 UTC)
- Expired
- Jan 16, 2026, 4:00 PM CST
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Caldwell County, MO, Carroll County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 133 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WWUS53 KEAX 162054
SQWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Kansas City/Pleasant Hill MO
254 PM CST Fri Jan 16 2026
MOC025-033-061-063-079-081-115-117-162200-
/O.NEW.KEAX.SQ.W.0002.260116T2054Z-260116T2200Z/
Daviess MO-Linn MO-Grundy MO-Harrison MO-Carroll MO-Caldwell MO-
DeKalb MO-Livingston MO-
254 PM CST Fri Jan 16 2026
The National Weather Service in Pleasant Hill has issued a
* Snow Squall Warning for...
Daviess County in north central Missouri...
Western Linn County in north central Missouri...
Southern Grundy County in north central Missouri...
Southeastern Harrison County in north central Missouri...
Northwestern Carroll County in north central Missouri...
Northern Caldwell County in north central Missouri...
Northeastern DeKalb County in northwestern Missouri...
Livingston County in north central Missouri...
* Until 400 PM CST.
* At 254 PM CST, a dangerous snow squall was located along a line
extending from 8 miles north of Gilman City to 7 miles east of
Pattonsburg to near Maysville, moving southeast at 45 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes Interstate 35 in Missouri between mile markers 57 and
78.
Locations impacted include...
Chillicothe, Trenton, Hamilton, Gallatin, Maysville, Braymer,
Jamesport, Meadville, Breckenridge, Gilman City, Pattonsburg,
Linneus, Wheeling, Utica, Kidder, Winston, Chula, Altamont, Laredo,
and Coffey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3994 9449
4010 9403 4026 9382
TIME...MOT...LOC 2054Z 300DEG 40KT 4025 9383 4008 9399 3996 9435
SNOW SQUALL...RADAR INDICATED
$$
CDB4 follow-up statements
464
WWUS53 KEAX 162110
SQWEAX
Snow Squall Warning
National Weather Service Kansas City/Pleasant Hill MO
310 PM CST Fri Jan 16 2026
MOC081-162120-
/O.CAN.KEAX.SQ.W.0002.000000T0000Z-260116T2200Z/
Harrison MO-
310 PM CST Fri Jan 16 2026
...THE SNOW SQUALL WARNING FOR SOUTHEASTERN HARRISON COUNTY IS
CANCELLED...
The snow squall that prompted the warning has moved out of the
warned area. Therefore, the snow squall warning has been cancelled.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3985 9431
4002 9392 4019 9370
TIME...MOT...LOC 2110Z 300DEG 40KT 4018 9368 4001 9384 3989 9420
$$
MOC025-033-061-063-079-115-117-162200-
/O.CON.KEAX.SQ.W.0002.000000T0000Z-260116T2200Z/
Daviess MO-Linn MO-Grundy MO-Carroll MO-Caldwell MO-DeKalb MO-
Livingston MO-
310 PM CST Fri Jan 16 2026
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
DAVIESS...WESTERN LINN...SOUTHERN GRUNDY...NORTHWESTERN CARROLL...
NORTHEASTERN CALDWELL...EAST CENTRAL DEKALB AND LIVINGSTON
COUNTIES...
At 310 PM CST, a dangerous snow squall was located along a line
extending from 6 miles southwest of Spickard to near Jamesport to 8
miles east of Maysville, moving southeast at 45 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes Interstate 35 in Missouri between mile markers 57 and
66.
Locations impacted include...
Chillicothe, Trenton, Hamilton, Gallatin, Braymer, Jamesport,
Meadville, Breckenridge, Linneus, Wheeling, Utica, Kidder, Winston,
Chula, Altamont, Laredo, Ludlow, Mooresville, Brimson, and Lock
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3985 9431
4002 9392 4019 9370
TIME...MOT...LOC 2110Z 300DEG 40KT 4018 9368 4001 9384 3989 9420
SNOW SQUALL...RADAR INDICATED
$$
CDB164
WWUS53 KEAX 162122
SQWEAX
Snow Squall Warning
National Weather Service Kansas City/Pleasant Hill MO
322 PM CST Fri Jan 16 2026
MOC063-162131-
/O.CAN.KEAX.SQ.W.0002.000000T0000Z-260116T2200Z/
DeKalb MO-
322 PM CST Fri Jan 16 2026
...THE SNOW SQUALL WARNING FOR EAST CENTRAL DEKALB COUNTY IS
CANCELLED...
The snow squall that prompted the warning has moved out of the
warned area. Therefore, the snow squall warning has been cancelled.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3979 9421
3988 9421 3997 9389 4015 9361
TIME...MOT...LOC 2121Z 307DEG 44KT 4005 9352 3988 9375 3976 9411
$$
MOC025-033-061-079-115-117-162200-
/O.CON.KEAX.SQ.W.0002.000000T0000Z-260116T2200Z/
Daviess MO-Linn MO-Grundy MO-Carroll MO-Caldwell MO-Livingston MO-
322 PM CST Fri Jan 16 2026
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
SOUTHERN DAVIESS...WESTERN LINN...SOUTHERN GRUNDY...NORTHWESTERN
CARROLL...NORTHEASTERN CALDWELL AND LIVINGSTON COUNTIES...
At 321 PM CST, a dangerous snow squall was located along a line
extending from near Trenton to 7 miles southeast of Jamesport to near
Hamilton, moving southeast at 50 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes Interstate 35 in Missouri between mile markers 57 and
64.
Locations impacted include...
Chillicothe, Trenton, Hamilton, Gallatin, Braymer, Jamesport,
Meadville, Breckenridge, Linneus, Wheeling, Utica, Kidder, Winston,
Chula, Altamont, Laredo, Ludlow, Mooresville, Lock Springs, and
Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3979 9421
3988 9421 3997 9389 4015 9361
TIME...MOT...LOC 2121Z 307DEG 44KT 4005 9352 3988 9375 3976 9411
SNOW SQUALL...RADAR INDICATED
$$
CDB708
WWUS53 KEAX 162134
SQWEAX
Snow Squall Warning
National Weather Service Kansas City/Pleasant Hill MO
334 PM CST Fri Jan 16 2026
MOC025-033-061-079-115-117-162200-
/O.CON.KEAX.SQ.W.0002.000000T0000Z-260116T2200Z/
Daviess MO-Linn MO-Grundy MO-Carroll MO-Caldwell MO-Livingston MO-
334 PM CST Fri Jan 16 2026
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
SOUTHEASTERN DAVIESS...WESTERN LINN...SOUTHEASTERN GRUNDY...
NORTHWESTERN CARROLL...NORTHEASTERN CALDWELL AND LIVINGSTON
COUNTIES...
At 332 PM CST, a dangerous snow squall was located along a line
extending from 9 miles south of Galt to near Chillicothe to near
Hamilton, moving southeast at 45 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
greater than 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Chillicothe, Hamilton, Braymer, Meadville, Breckenridge, Linneus,
Wheeling, Utica, Chula, Laredo, Ludlow, Mooresville, Lock Springs,
Spring Hill, Avalon, and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3975 9414
3987 9375 4005 9342
TIME...MOT...LOC 2132Z 300DEG 40KT 3999 9340 3982 9363 3970 9399
SNOW SQUALL...RADAR INDICATED
$$
CDB743
WWUS53 KEAX 162150
SQWEAX
Snow Squall Warning
National Weather Service Kansas City/Pleasant Hill MO
350 PM CST Fri Jan 16 2026
MOC025-033-061-079-115-117-162200-
/O.EXP.KEAX.SQ.W.0002.000000T0000Z-260116T2200Z/
Daviess MO-Linn MO-Grundy MO-Carroll MO-Caldwell MO-Livingston MO-
350 PM CST Fri Jan 16 2026
...THE SNOW SQUALL WARNING FOR SOUTHEASTERN DAVIESS...WESTERN LINN...
SOUTHEASTERN GRUNDY...NORTHWESTERN CARROLL...NORTHEASTERN CALDWELL
AND LIVINGSTON COUNTIES WILL EXPIRE AT 400 PM CST...
The snow squall that prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire. Areas of blowing
snow and snow-covered roads will continue to make travel difficult.
&&
LAT...LON 3990 9309 3971 9326 3954 9378 3975 9414
3987 9375 4005 9342
TIME...MOT...LOC 2150Z 300DEG 40KT 3992 9325 3975 9348 3964 9384
$$
CDBWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this snow squall warning went out at Jan 16, 12:50 PM CST, 2 hours 4 minutes earlier. Its key messages:
- Moderate to heavy snow showers and a few snow squalls are possible through early this evening. Any accumulations will be very minor, but reduced visibility could cause brief travel impacts.
- Bitter cold temperatures are forecast Saturday into Saturday night. High temperatures Saturday will reach the upper 10s to lower 20s with morning lows in the in the single digits. Wind chill values will range from around +5 to -10 degrees.
- Temperatures will moderate slowly back towards normal January values going through next week.
Area forecast discussion, Jan 16, 12:50 PM CST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1250 PM CST Fri Jan 16 2026 .KEY MESSAGES... - Moderate to heavy snow showers and a few snow squalls are possible through early this evening. Any accumulations will be very minor, but reduced visibility could cause brief travel impacts. - Bitter cold temperatures are forecast Saturday into Saturday night. High temperatures Saturday will reach the upper 10s to lower 20s with morning lows in the in the single digits. Wind chill values will range from around +5 to -10 degrees. - Temperatures will moderate slowly back towards normal January values going through next week. && .MESOSCALE... Issued at 1249 PM CST Fri Jan 16 2026 Radar and traffic camera observations show an intense snow squall moving through the Omaha metro area. This is developing on the leading edge of the incoming Arctic air mass. With the forecast snow squall parameter trending upward across the area, expecting this activity to grow in size and intensity. This band will arrive in NW MO in the next 1-2 hours, reaching the KC metro around as early as 3 PM potentially but most likely between 4 and 6 PM. Main impacts will be brief periods of near- whiteout conditions (around a half to a quarter mile or less in visibility) and very gusty winds up to 40 mph or higher. This will potentially cause travel issues during the evening rush hour. Have an SPS in effect through 7 PM for snow squall potential across the entire area and will issue Snow Squall Warning as needed for individual bands of snow. && .DISCUSSION... Issued at 1249 PM CST Fri Jan 16 2026 The main push of Arctic air will move into the region tonight bringing the snow showers and squall through early tonight. Gradient wind gusts of 30-35 mph are expected, with gust up to 40+ mph possible in heavier snow shower activity. As the best forecast exits the region tonight, any snow activity will diminish or taper to flurries. The core of the Arctic air mass will become centered over the area on Saturday, with temperatures at 850 mb falling to around negative 20C, which is around the 1st to 5th percentile. This will yield high temperatures about 10-15 degrees below normal, in the upper 10s to upper 20s from north to south. Low temperatures by Sunday morning will fall into the single digits with wind chill values of +5 to -15 degrees forecast during the morning hours, with the coldest temperatures in northern MO. The deep troughing over the central CONUS will shift to the east of the region on Sunday, and temperatures will begin to moderate slowly, as an mid-level baroclinic zone sets up over the area. However, it will not be a linear warming trend, as additional lobes of Arctic air brush against the forecast area. This will result in high temperatures near normal January values on Sunday, but falling back into the middle to upper 20s on Monday/MLK Jr. Day before rebounding again back to normal values for the middle of next week. As the overall synoptic pattern remains dry/anticyclonic, no precipitation chances are expected until Thursday into Friday. Then, another shortwave/clipper will descend into the region from Canada, bringing a small chance of rain, or a rain/snow mix. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1119 AM CST Fri Jan 16 2026 The main concern for the 18z TAF package will the potential for bands of heavy snow showers or even snow squalls with brief, but significant, vsby reductions, moving through the region between 18z and 02z. Have added TEMPO 4SM SNSH periods to all terminals to account for this activity, with the greatest concern between 22-24z at MCI and 23-01z at MKC. Amendments may be needed for lower vsby reductions as conditions warrant. Winds from the W-NW at 15-25 kts with gusts of 25-35 kts through early this evening before relaxing. Cloud bases should mainly between 4-6kft but brief lower reductions to MVFR cannot be ruled out. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && MESOSCALE...Snyder DISCUSSION...Snyder AVIATION...Snyder
Hazardous weather outlook, Jan 16, 10:17 AM CST, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1017 AM CST Fri Jan 16 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171630- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1017 AM CST Fri Jan 16 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Areas of heavy snow showers or more intense snow squalls will spread from northwest to southeast across the region, mainly between 2 PM and 8 PM. Heavy snow showers will reduce visibility to under one mile and will be accompanied by wind gusts of 30 to 40 mph. Refer to the Special Weather Statement for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .KEY MESSAGES... - Gusty Winds and Scattered Snow Showers Today - Temperatures Below Normal This Weekend, Start of Next Week
In the hours before
Special weather statement, Jan 16, 10:00 AM CST, 4 hours 54 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 1000 AM CST Fri Jan 16 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-170100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1000 AM CST Fri Jan 16 2026 ...Bursts of Heavy Snow Showers or Snow Squalls This Afternoon and Early This Evening... Areas of heavy snow showers or more intense snow squalls will spread from northwest to southeast across the region, mainly between 2 PM and 8 PM. Heavy snow showers will reduce visibility to under one mile and will be accompanied by wind gusts of 30 to 40 mph. If you encounter a snow squall, follow these tips to stay safe: Reduce speed and turn on headlights! During snow squalls, the visibility may suddenly drop to near zero in whiteout conditions. Consider avoiding or delaying travel until the snow squall passes your location. If you must travel, use extra caution and allow extra time. Rapid changes in visibility and slick road conditions may lead to accidents. If traveling on a highway, find the nearest exit or rest area and park safely away from traffic. Allow snow squalls to pass before attempting to resume travel. Snyder
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:28 PM CST | Snow Squall Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 62 min |
| Jan 16, 5:15 PM CST | Snow Squall Warning | EAX | Cass, Jackson | 30 min |
Nearby
Snow Squall Warnings in Missouri, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.